Jump to content

Search the Community

Showing results for tags 'coming off'.

  • Search By Tags

    Type tags separated by commas.
  • Search By Author

Content Type


Forums

  • Support
    • Read This First
    • Introductions and updates
    • Tapering
    • Symptoms and self-care
    • Finding meaning
  • Members only
  • Current events
    • Success stories: Recovery from psychiatric drug withdrawal
    • Events, actions, controversies
    • In the media
    • From journals and scientific sources

Find results in...

Find results that contain...


Date Created

  • Start

    End


Last Updated

  • Start

    End


Filter by number of...

Found 2 results

  1. Hi I has been taking antidepressents for more than a decade, and I want to come off them. Because of the unavailability of smaller doses, I wonder whether it would be safe for me to taper off by taking drug holidays in the following way: For example, I can take a drug holiday for one day every week for 6 months, and then take two day drug holidays every week for the next 6 months, and so on, until I come off completely. That makes 3 years and a half of gradual tapering off. Thank you
  2. Someone very close to me is thinking about coming off Quetiapine. I keep reading that a reduction of 10% a month should be safe, I would just never forgive myself if my advice in any way harmed him. So I wanted to describe the situation and ask for a second opinion. Diagnosis: Autism (type 1), depression, anxiety, under review: possible borderline personality disorder (I don't see it). Current meds: Pregabalin 600mg, Fluoxetine 20mg, Quetiapine 300mg. self medicating responsibly with cannabis. Age 23 now, Initially prescribed Quetiapine around 3 years ago "for insomnia". Dosage was then upped in 2 increments, most recently late 2014, to 300mg even though he feels his symptoms are adequately managed with the other 2 meds. He feels that he has never felt any benefits of Quetiapine and is suffering from a myriad of distressing side effects since the last dosage increase including a feeling of lost intelligence, visual disturbances and sudden weight gain. He has since been neglected by mental health service in his area and the whole thing stinks of incompetence. He has tried to come off it once before but typical doctor reduced way too fast. At 200mg, the extreme tinnitus, visual snow and other withdrawal symptoms were too much and he was reinstated. As someone who has experienced life changing-ly serious side effects and withdrawal myself I can see why even the thought of facing withdrawal again sends him into panic, but he still wants to reclaim what he feels he's lost. Currently discharged from mental health services it will take 3 months to get a 1 off appointment which they then refuse to follow up or review him (he hasn't even had a blood test in yonks). I advised that it is totally possible to recover at least 99% from anti psychotic withdrawal, especially at his age, if done at a snail's pace. I have suggested manually chopping his tablets up seeing as the doctors don't want to know. My only fear is that the Quetiapine could be contributing to his stability in some way by means of interacting with the other meds but this seems very unlikely given that he has never described any psychotic symptoms and remembers his symptoms improving dramatically with the introduction of the other meds, NOT the antipsychotic. What are your thoughts on the course of action? Do you have any tips or resources for this? Thank you so much.
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy